MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE CHECKPOINT TOOL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE CHECKPOINT TOOL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB10022
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a cori assisted tka surgery, the surgeon successfully put one checkpoint pin into the femur using the real intelligence checkpoint tool.The surgeon then tried to move on to put in the second checkpoint pin, however the checkpoint pin would not release from the tool after being malleted into the tibia.The surgeon was able to disconnect the checkpoint pin from the tool using brute force, however it pulled the checkpoint pin out of the bone when doing so.It was tried again with a different checkpoint pin with no change.The procedure was completed, without significant delays, by inserting the second checkpoint pin in a new spot, with a kocher instead of the checkpoint tool.Patient was not harmed beyond the reported issue.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the real intelligence checkpoint tool, rob10022, lot 20ect0019, used for treatment was returned for evaluation.A relationship between the reported event and the device was established.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was confirmed.When malleting a checkpoint pin into a piece of delrin (simulated bone), the pin got stuck on the checkpoint tool and took some force to remove.It was noticed under a microscope that there is a worn groove on the inside of the tool.The most likely cause of this event is wear and tear.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.Refer to the product instructions for use.Care and caution should be exercised when handling instruments from the tray during setup, takedown, decontamination and sterilization.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Per complaint details, the second checkpoint pin would not release from the tool after being malleted into the tibia which, when removed with force also removed the checkpoint pin and required an additional pin, bone hole, and a kocher (instead of the checkpoint tool) to complete the procedure.Reportedly, the procedure was completed using the backups as above without significant delay or additional patient harm.It was communicated that the requested clinical information was not available.Without the requested documentation, the root cause of the reported event could not be definitively concluded.Patient impact beyond the reported additional pin, bone hole, surgical delay <30 minutes and subsequent change in technique using the backup tool/kocher could not be determined.No further medical assessment could be rendered at this time.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
REAL INTELLIGENCE CHECKPOINT TOOL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13537174
Report Number3010266064-2022-00101
Device Sequence Number19878462
Product Code OLO
UDI-Device Identifier00885556757413
UDI-Public00885556757413
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K193120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB10022
Device Catalogue NumberROB10022
Device Lot Number20ECT0019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Supplement Date Received by Manufacturer06/12/2022
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROB20000-CORI ROBOTICS USA.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown